Vol. 12, No. 5, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 5, 1001–1309
Issue 4, 751–999
Issue 3, 493–750
Issue 2, 227–492
Issue 1, 1–225

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Polynomial bound for the nilpotency index of finitely generated nil algebras

Mátyás Domokos

Vol. 12 (2018), No. 5, 1233–1242

Working over an infinite field of positive characteristic, an upper bound is given for the nilpotency index of a finitely generated nil algebra of bounded nil index n in terms of the maximal degree in a minimal homogenous generating system of the ring of simultaneous conjugation invariants of tuples of n-by-n matrices. This is deduced from a result of Zubkov. As a consequence, a recent degree bound due to Derksen and Makam for the generators of the ring of matrix invariants yields an upper bound for the nilpotency index of a finitely generated nil algebra that is polynomial in the number of generators and the nil index. Furthermore, a characteristic free treatment is given to Kuzmin’s lower bound for the nilpotency index.

nil algebra, nilpotent algebra, matrix invariant, degree bound
Mathematical Subject Classification 2010
Primary: 16R10
Secondary: 13A50, 15A72, 16R30
Received: 27 June 2017
Accepted: 29 March 2018
Published: 31 July 2018
Mátyás Domokos
MTA Alfréd Rényi Institute of Mathematics
Hungarian Academy of Sciences